Alert archive / Florida / Gale Warnings in 2025
Gale Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Jan 22, 2025, 10:15 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2025, 10:15 AM EST (15:15 UTC)
- Expired
- Jan 22, 2025, 4:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
869 WHUS72 KMLB 221515 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1015 AM EST Wed Jan 22 2025 AMZ550-552-222200- /O.UPG.KMLB.SC.Y.0010.000000T0000Z-250123T2000Z/ /O.NEW.KMLB.GL.W.0003.250122T1515Z-250122T2100Z/ /O.NEW.KMLB.SC.Y.0012.250122T2100Z-250123T2000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 1015 AM EST Wed Jan 22 2025 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 PM EST THURSDAY... * WHAT...For the Gale Warning, north winds 20 to 30 knots with gusts up to 40 knots and seas 7 to 9 feet. For the Small Craft Advisory, north winds 15 to 25 knots with gusts up to 30 knots and seas 5 to 8 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm and Volusia-Brevard County Line to Sebastian Inlet 0-20 nm. * WHEN...For the Gale Warning, until 4 PM EST this afternoon. For the Small Craft Advisory, from 4 PM this afternoon to 3 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ555-222200- /O.UPG.KMLB.SC.Y.0011.000000T0000Z-250123T2000Z/ /O.NEW.KMLB.GL.W.0003.250122T1515Z-250122T2100Z/ /O.NEW.KMLB.SC.Y.0012.250122T2100Z-250123T2000Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 1015 AM EST Wed Jan 22 2025 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 PM EST THURSDAY... * WHAT...For the Gale Warning, north winds 20 to 25 knots with gusts up to 40 knots and seas 8 to 10 feet. For the Small Craft Advisory, north winds 15 to 25 knots with gusts up to 30 knots and seas 6 to 9 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...For the Gale Warning, until 4 PM EST this afternoon. For the Small Craft Advisory, from 4 PM this afternoon to 3 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ570-572-575-222200- /O.UPG.KMLB.SC.Y.0010.000000T0000Z-250125T0000Z/ /O.NEW.KMLB.GL.W.0003.250122T1515Z-250122T2100Z/ /O.NEW.KMLB.SC.Y.0012.250122T2100Z-250125T0000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1015 AM EST Wed Jan 22 2025 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 25 knots with gusts up to 40 knots and seas 10 to 12 feet. For the Small Craft Advisory, north winds 10 to 20 knots with gusts up to 30 knots and seas 6 to 11 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, until 4 PM EST this afternoon. For the Small Craft Advisory, from 4 PM this afternoon to 7 PM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
1 follow-up statement
829 WHUS72 KMLB 222042 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 342 PM EST Wed Jan 22 2025 AMZ550-552-555-230700- /O.EXP.KMLB.GL.W.0003.000000T0000Z-250122T2100Z/ /O.EXT.KMLB.SC.Y.0012.250122T2100Z-250124T0300Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 342 PM EST Wed Jan 22 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THURSDAY... ...GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots and seas 6 to 9 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 10 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ570-572-575-230700- /O.EXP.KMLB.GL.W.0003.000000T0000Z-250122T2100Z/ /O.CON.KMLB.SC.Y.0012.250122T2100Z-250125T0000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 342 PM EST Wed Jan 22 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... ...GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WHAT...North winds 10 to 20 knots with gusts up to 30 knots and seas 6 to 11 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Until 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Jan 22, 10:06 AM EST, 9 minutes earlier. Its key messages:
- Issued at 240 AM EST Wed Jan 22 2025
- Cold, damp, and breezy today, with morning wind chills in the upper 20s to mid 30s from Orlando northward. Hazardous beach and boating conditions persist.
- Steady rain eases later this morning, but a few showers remain in the forecast through Thursday evening.
- Even colder temperatures are expected late this week. By Saturday morning, areas of frost and bitter wind chills in the mid 20s to mid 30s, especially inland and north of Orlando. A warming trend begins Sunday into next week.
Area forecast discussion, Jan 22, 10:06 AM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1006 AM EST Wed Jan 22 2025
...New UPDATE...
.KEY MESSAGES...
Issued at 240 AM EST Wed Jan 22 2025
- Cold, damp, and breezy today, with morning wind chills in the
upper 20s to mid 30s from Orlando northward. Hazardous beach
and boating conditions persist.
- Steady rain eases later this morning, but a few showers remain
in the forecast through Thursday evening.
- Even colder temperatures are expected late this week. By
Saturday morning, areas of frost and bitter wind chills in the
mid 20s to mid 30s, especially inland and north of Orlando. A
warming trend begins Sunday into next week.
&&
.UPDATE...
Issued at 953 AM EST Wed Jan 22 2025
A cold wet, and windy start to our Wednesday across east central
Florida today. Widespread rain showers are diminishing as of
around 10AM from northwest to southeast across the forecast area.
While areas north and west of I-4 will be the first to dry out,
clouds will linger over the area through tonight. Showers are
forecast to continue along the Treasure Coast through at least
early afternoon.
Have allowed the Wind Advisory to expire along the coast, as winds
have fallen below Advisory criteria. However, breezy to windy
conditions will persist through much of the day today, with buoy
observations just offshore reporting gusts to 40-50mph just
offshore. Fortunately, these winds are forecast to remain
offshore, with gusts up to around 30mph along the immediate coast.
Inland, northerly wind gusts 20-25mph will continue into the
afternoon.
Cold and gusty northerly winds continue to produce current wind
chill values around 30 degrees in portions of Lake and Volusia
Counties. Thus, have continued the Cold Weather Advisory in this
area through Noon today. Elsewhere, wind chills remain above
criteria. But, will remain between 30-35 degrees for Seminole and
Orange Counties over the next couple of hours, despite the Cold
Weather Advisory expiring there.
Overall, expect an unusual cold, wet, and windy day to continue
into this afternoon across east central Florida. High temperatures
are forecast to remain in the 50s, with upper 40s across far
northern portions of the area. While not explicitly forecast, will
be watching the Orlando International Airport for a record cool
high today. The current forecast high is 51 degrees, while the
record cool high temperature for the date is 48 degrees set in
1985.
&&
.PREVIOUS DISCUSSION...
Issued at 240 AM EST Wed Jan 22 2025
----------Synoptic Overview----------
A deep mid-level trough continues to reside over the Central and
Eastern U.S. this morning. On its southern flank, a well-defined
shortwave is racing eastward over N Florida. Widespread
precipitation continues over the northern half of the state, aided
by the right-rear quadrant of a 130 KT upper jet segment over
Georgia and impressive frontogenetic forcing at H7. At the surface,
a cold front is draped over South Florida. Antecedent cold air
interacting with this weather system has caused a rare and historic
winter storm with, in some cases, record snowfall extending from the
Florida Panhandle to SE Texas.
Guidance remains in strong agreement with the overall pattern
evolution through the next 72 hours. Rich moisture exits Central
Florida later this morning. However, a lingering area of low-level
vorticity is left behind over the E Gulf and Florida through
Thursday. Weak cyclogenesis may occur over the W Atlantic by early
Friday before moving well offshore. An additional shortwave is then
forecast to pass over the Southeast late Friday, forcing surface
high pressure into the Deep South by Saturday morning. A final surge
of cold advection overtakes the state early in the weekend, with 5
KFT temperatures falling 5 to 8 deg C below normal.
From late this weekend through midweek, at least medium confidence
remains in our forecast. 21/12Z cluster analysis shows a classic Rex
Block developing along the West Coast as the Polar Vortex remains
close to Hudson Bay. The anomalous cold air entrenched over much of
the nation is projected to erode, especially over the Southeast.
Polar jet disturbances should remain much farther north, limiting
cold frontal passages through next Wednesday (1/29) or Thursday
(1/30).
This pattern change may have some staying power, at least over
Florida, into the first days of February. The MJO is expected to
swing from phase 3 into 4 or the null phase. NAO/AO blocking appears
non-existent, and the EPO is forecast to become positive, an
indication that milder Pacific air should enter the U.S. Deeper into
early February, long-range modeling looks very similar to La Nina
analogs. The CPC two-week outlook slightly favors above-normal
temperatures over Florida.
------Short-Term Mesoscale Analysis------
Precipitation intensity is expected to pick up this morning for the
northern half of the district, with neutral thermal advection
through around 12Z. Sounding analysis from the HREF revealed an
above-critical profile for both temp and wet bulb through the lowest
10 KFT. However, ACARS and surface observations suggest the column
is 1-2 deg C cooler than our guidance suggests. A few -UP (sleet)
observations have been recorded in the light showers passing over
Leesburg, Ocala, and Palatka. After shaving a couple of degrees off
the sounding, we still largely have a rain profile due to the +6C
temp at H8 and above-freezing surface temps. By 13-15Z, the column
quickly dries out above H8. Light showers or drizzle may continue as
low-level moisture lingers. By 14Z, a small below-critical layer
exists, just above the surface, on proximity soundings at LEE. If
any evaporative cooling can occur, a bit of sleet could briefly mix
in across mainly northern Lake & Volusia Counties.
-------Sensible Weather & Impacts-------
Through Tonight...
It's nice to get a soaking rain this time of year, but it leaves
much to be desired if you long for sunshine and warmth. We will
contend with cold rain showers through the morning before the
activity pushes off into the Atlantic by afternoon. There is a low
(20%) chance for a brief rain/sleet mix over our far northern
communities; no impacts are anticipated.
Gusty north breezes will gift us a taste of the Arctic air mass
bottled up just to our north. Wind chills in the upper 20s to mid
30s are expected this morning near and northwest of I-4. Later this
afternoon, a few lucky spots may get a pocket of sunshine, but it
will not feel all that warm. Highs today should only struggle into
the low-mid 50s, except the low 60s along the Treasure Coast.
Leesburg may not make it to 50F today. Not that the weather is all
that inviting, but suffice to say that beach conditions remain
hazardous. A High Surf Advisory remains in effect for our coast
along with a high risk for deadly rip currents!
We kept a low (20-30%) chance for showers tonight, especially south
of Cape Canaveral. By morning, a few showers may develop from
Orlando southward ahead of the next weak disturbance. Quite a range
in low temperatures is forecast, with upper 30s near Leesburg, mid
40s along I-4, and mid 50s by the time you reach Stuart.
Thursday...
There's some disagreement about the organization of a weak weather
system moving over the state. At this time, scattered to numerous
showers appear likely, though the activity looks light. Continued
our 40-60% rain coverage. With abundant clouds, we stay chilly with
50s from the Space Coast northward. The Treasure Coast looks a
little milder in the mid 60s.
Showers slowly exit off our coast by late Thursday night. With
clouds lingering, the temperature forecast is tricky. We went a bit
above statistical guidance, but this still gives us some mid/upper
30s along and northwest of I-4.
Friday-Saturday...
One more wave of colder air looks to be on the way before we start
to "thaw" out. Clouds are forecast to slowly scour out on Friday as
high pressure drifts toward the area. Well-below-normal high temps
are forecast on Friday (50s). Guidance continues to trend colder on
Saturday morning. We stayed just above statistical guidance yet
again, but that is not much of a consolation. Widespread low/mid 30s
are forecast over the interior and all of Volusia County, moderating
slightly into the upper 30s to mid 40s along the coast from
Melbourne southward. Added in areas of frost over a large chunk of
the district.
These may be the coldest temps of the season, and sensitive
vegetation will likely need some protection. In fact, there is a
~40% chance for a light freeze generally north of Orlando. Still
feel there is some chance for these readings to increase a bit in
subsequent forecasts, particularly considering winds are not
forecast to completely relax. Unfortunately, this would result in
wind chills in the upper 20s to low 30s for many locales. Saturday
looks bright and chilly with temps still 8-10 degrees below normal.
Sunday-Wednesday...
Quiet weather is forecast as any significant weather makers hold to
our northwest. After one last cold morning on Sunday (upper 30s
north of Orlando), statistical guidance supports seasonable
temperatures through midweek.
&&
.MARINE...
Issued at 240 AM EST Wed Jan 22 2025
Plenty of gale-force gusts have been recorded overnight at the
offshore buoys. As a cold front settles farther south, N winds
slowly decrease to around 15-25 KT by this afternoon, then 10-15
KT tonight. Weak low pressure forming well offshore should freshen
our winds again on Thursday and Friday, NW 15-20 KT. High
pressure, finally, will make the winds more manageable by Saturday
afternoon, NE 10-15 KT.
Seas will remain rough for the rest of the work week, though the
highest seas are forecast today (6-10 FT nearshore, up to 14 FT in
the Gulf Stream). O n Thursday and Friday, seas subside to 4-6 FT
nearshore and 5-8 FT offshore,
The Gale Warning transitions to a Small Craft Advisory today.
Advisory conditions continue for all the waters through much of
Thursday. For the offshore legs, seas may remain at advisory
levels through early Saturday.
&&
.AVIATION...
(12Z TAFs)
Issued at 649 AM EST Wed Jan 22 2025
Predominant IFR conditions continue across much of the area, with
widespread light to moderate rainfall producing some tempo vis
reductions to IFR/MVFR. This rain will gradually diminish in
coverage and shift offshore through the late morning and
afternoon, with cigs forecast to improve to MVFR later today.
However, IFR cigs look to build back in, especially across
northern portions of east central Florida overnight tonight.
Northerly winds will remain breezy to windy through much of the
day up to 15 to 20 knots and gusts to 25 knots, with wind speeds
then gradually decreasing to 8 to 12 knots this evening, with some
continuing gusts to 15 to 20 knots.
&&
.FIRE WEATHER...
Issued at 240 AM EST Wed Jan 22 2025
Friday... RH minima fall to 35-40% by afternoon northwest of I-4,
amid northwest winds of 5-15 mph. Otherwise, RH values remain above
critical thresholds each day.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 43 54 38 54 / 10 60 20 10
MCO 44 54 39 55 / 20 60 10 10
MLB 49 59 44 58 / 30 60 20 10
VRB 53 63 47 61 / 30 60 20 10
LEE 39 52 35 54 / 10 40 10 10
SFB 43 54 37 56 / 20 50 10 10
ORL 44 54 38 55 / 20 60 10 10
FPR 52 64 48 60 / 30 60 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Cold Weather Advisory until noon EST today for FLZ041-044-141-
144.
High Surf Advisory until 7 PM EST this evening for FLZ141-154-
159-164-347-447-647-747.
AM...Small Craft Advisory until 3 PM EST Thursday for AMZ550-552-555.
Small Craft Advisory until 7 PM EST Friday for AMZ570-572-575.
&&
UPDATE...Leahy
AVIATION...WeitlichHazardous weather outlook, Jan 22, 3:26 AM EST, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 326 AM EST Wed Jan 22 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-222030- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 326 AM EST Wed Jan 22 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Today and tonight. .EXCESSIVE COLD IMPACT... Wind chills have fallen into the upper 20s to low 30s early this morning near and north of Greater Orlando. A Cold Weather Advisory continues until 10 am for this area. The wet conditions will also make it feel colder. Bundle up and bring pets indoors. .HIGH WIND IMPACT... This morning, a few wind gusts to around 35 mph will be possible especially along the coast. Continue to secure loose objects until the winds decrease. .RIP CURRENT AND SURF IMPACT... Our local Atlantic beaches remain hazardous today due to the cold breaking surf of 5 to 10 feet, a southward-flowing longshore current, and a high risk of life-threatening rip currents. Entering the water is highly discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. .WIND AND SEA IMPACT... While Gale conditions diminish early, hazardous boating conditions persist today with strong northerly winds and rough seas. A Small Craft Advisory will continue. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds and seas are forecast to remain hazardous for small craft through late week. The coldest temperatures of the week are forecast to occur Saturday morning with widespread 30s, except low to mid 40s Treasure Coast. Freezing temperatures will be possible north of Greater Orlando. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Heil
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 10:20 PM EST | Small Craft Advisory | MLB | 12 hr | |
| Jan 22, 2:52 AM EST | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 3 days |
| Jan 22, 10:15 AM EST | Small Craft Advisory | MLB | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.